Alert archive / Arizona / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 53, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 3, 2019, 2:17 PM MST for Cochise County, Pima County, Arizona. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2019, 2:17 PM MST (21:17 UTC)
- Expired
- Aug 3, 2019, 3:00 PM MST
- In force
- 43 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cochise County, AZ, Pima County, AZ
The radar
The Tucson radar (KEMX), 19 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1214 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 2165 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
945
WUUS55 KTWC 032117
SVRTWC
AZC003-019-032200-
/O.NEW.KTWC.SV.W.0053.190803T2117Z-190803T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
217 PM MST Sat Aug 3 2019
The National Weather Service in Tucson has issued a
* Severe Thunderstorm Warning for...
East central Pima County in southeastern Arizona...
West central Cochise County in southeastern Arizona...
* Until 300 PM MST.
* At 216 PM MST, a severe thunderstorm was located near Kartchner
Caverns State Park, or 8 miles southwest of Benson, moving
northwest at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Benson, Kartchner Caverns State Park and Mescal.
This includes the following highways...
Interstate 10 between mile markers 287 and 301.
Route 90 between mile markers 292 and 297.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3189 11028 3177 11044 3196 11067 3207 11049
TIME...MOT...LOC 2116Z 138DEG 6KT 3189 11041
HAIL...1.00IN
WIND...60MPH
$$
AH2 follow-up statements
611
WWUS55 KTWC 032138
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
238 PM MST Sat Aug 3 2019
AZC003-019-032200-
/O.CON.KTWC.SV.W.0053.000000T0000Z-190803T2200Z/
Pima-Cochise-
238 PM MST Sat Aug 3 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MST
FOR EAST CENTRAL PIMA AND WEST CENTRAL COCHISE COUNTIES...
At 238 PM MST, a severe thunderstorm was located near Kartchner
Caverns State Park, or 8 miles southwest of Benson, moving northwest
at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Benson, Kartchner Caverns State Park and Mescal.
This includes the following highways...
Interstate 10 between mile markers 287 and 301.
Route 90 between mile markers 292 and 297.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3189 11028 3178 11043 3197 11064 3207 11049
TIME...MOT...LOC 2138Z 138DEG 6KT 3191 11043
HAIL...1.00IN
WIND...60MPH
$$
AH648
WWUS55 KTWC 032156
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
256 PM MST Sat Aug 3 2019
AZC003-019-032206-
/O.EXP.KTWC.SV.W.0053.000000T0000Z-190803T2200Z/
Pima-Cochise-
256 PM MST Sat Aug 3 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIMA AND WEST
CENTRAL COCHISE COUNTIES WILL EXPIRE AT 300 PM MST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3189 11028 3178 11043 3197 11064 3207 11049
TIME...MOT...LOC 2156Z 138DEG 6KT 3193 11045
$$
AHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 1:40 PM MST, 37 minutes earlier.
Area forecast discussion, Aug 3, 1:40 PM MST, 37 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 140 PM MST Sat Aug 3 2019 .SYNOPSIS...The threat of afternoon and evening isolated to scattered showers and thunderstorms will remain through the weekend into early next week. In addition to these storms, unseasonably hot temperatures and increased humidity will make for an uncomfortable few days. && .DISCUSSION...Isolated to scattered showers and thunderstorms were already developing early this afternoon. The air mass remains moist enough to support heavy downpours and strong wet microburst type winds through this evening. Small hail not out of the question too. Otherwise, the pattern remains favorable for daily showers and thunderstorms this weekend. A slight downturn in the areal coverage of thunderstorms may evolve early this coming week as the upper high becomes centered over central and east-central Arizona briefly. However, models hint at an upswing in shower and thunderstorm activity by the end of next week as an inverted upper trough approaches from northern Mexico. Daytime temperatures will remain several degrees above normal through at least Tuesday before moderating some the rest of the week. && .AVIATION...Valid through 05/00Z. Expect isolated to scattered SHRA/TSRA this afternoon and evening mainly from central Pima County eastward with SCT-BKN clouds 8-12k ft, diminishing after sundown. Best chances will be at KOLS and KDUG terminals. Sfc winds generally out of the northwest 8-12 knots this afternoon as well as Sunday afternoon becoming variable less than 10 knots overnight. Expect gusty and erratic winds near any TSRA with local MVFR CIGS and VSBYS possible. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...The daily cycle of afternoon/evening showers and thunderstorms will continue through the forecast period. Minimum RH values remain above 20-25 percent, and overnight recoveries will be very good. Even with the abundant moisture, temperatures will be several degrees above normal this weekend into early next week. Aside from gusty erratic winds from thunderstorm outflows, wind trends stay light and terrain driven. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 3, 1:27 PM MST, 50 minutes before
Special Weather Statement National Weather Service Tucson AZ 127 PM MST Sat Aug 3 2019 AZZ508-512-032115- Chiricahua Mountains including Chiricahua National Monument-Eastern Cochise County Below 5000 Feet including Douglas/Willcox- 127 PM MST Sat Aug 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COCHISE COUNTY UNTIL 215 PM MST... At 127 PM MST, Doppler radar was tracking a strong thunderstorm 19 miles south of Chiricahua National Monument, moving south at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Rucker Canyon. LAT...LON 3183 10952 3175 10932 3148 10937 3159 10966 TIME...MOT...LOC 2027Z 019DEG 9KT 3173 10946 Carpenter
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:48 PM MST | Areal Flood Advisory | TWC | Pima | 117 min |
| Aug 2, 5:53 PM MST | Severe Thunderstorm Warning | TWC | Pima | 52 min |
| Aug 2, 6:45 PM MST | Special Weather Statement | TWC | Pima | 60 min |
| Aug 3, 1:01 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 44 min |
| Aug 3, 1:27 PM MST | Special Weather Statement | TWC | Cochise | 48 min |
| Aug 3, 2:23 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 52 min |
| Aug 3, 3:00 PM MST | Areal Flood Advisory | TWC | Cochise, Pima | 2 hr |
| Aug 3, 3:12 PM MST | Special Weather Statement | TWC | 48 min | |
| Aug 3, 3:59 PM MST | Special Weather Statement | TWC | 46 min | |
| Aug 3, 4:00 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 45 min |
| Aug 3, 4:14 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Aug 3, 4:21 PM MST | Special Weather Statement | TWC | Cochise | 39 min |
| Aug 3, 4:23 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 46 min |
| Aug 3, 4:29 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 40 min |
| Aug 3, 4:36 PM MST | Areal Flood Advisory | TWC | Cochise | 114 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.